MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6532
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the shaft break occurred.A 15mm x 2.75mm nc quantum apex balloon catheter was selected for used.However, during preparation and engaged into the non-boston scientific (bsc) guide catheter, the shaft broke approximately 57cm from the tip.The procedure was completed with non-bsc device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an nc quantum apex balloon catheter.The device was visually and microscopically examined.There was a separation of the hypotube 85.5cm from the strain relief.The separated ends were jagged and ovaled in shape indicating the device was kinked prior to separation.There were numerous kinks to the hypotube of the device.There was contrast in the inflation lumen and the balloon.There was blood in the guidewire lumen and the balloon was tightly folded.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16310567
Report Number2124215-2023-04987
Device Sequence Number20524909
Product Code LOX
UDI-Device Identifier08714729783367
UDI-Public08714729783367
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2025
Device Model Number6532
Device Catalogue Number6532
Device Lot Number0029141350
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown